Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS El Paso, TX

June 1, 2016Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2016, 2:12 PM MDT for Hudspeth County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 2:12 PM MDT (20:12 UTC)
Expired
Jun 1, 2016, 2:45 PM MDT
In force
33 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 142 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WUUS54 KEPZ 012012
SVREPZ
TXC229-012045-
/O.NEW.KEPZ.SV.W.0016.160601T2012Z-160601T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
212 PM MDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUDSPETH COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 245 PM MDT

* AT 207 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
  SOUTHEAST OF SALT FLAT...OR 22 MILES SOUTH OF PINE SPRINGS...MOVING
  WEST-NORTHWEST 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL HUDSPETH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3130 10542 3154 10547 3163 10515 3139 10500
TIME...MOT...LOC 2007Z 240DEG 49KT 3157 10492 

HAIL...1.00IN
WIND...60MPH
 
$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:03 AM MDT, 10 hours 9 minutes earlier.

Area forecast discussion, Jun 1, 4:03 AM MDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
403 AM MDT WED JUN 1 2016

.SYNOPSIS...
A cold front and upper level disturbance will move across southern
New Mexico and west Texas today and tonight generating showers and
thunderstorms across much of the Borderland. High pressure aloft
will bring seasonably warm mostly dry weather tomorrow through
early next week but there will be sufficient moisture in the air
for isolated thunderstorms each day...especially around mountain
locations.

&&

.DISCUSSION...
Early this morning an upper level low was located over northern
Mexico just south of the Arizona-New Mexico border with an
associated trough axis extending through southwestern and south
central New Mexico. The trough axis will drift to the east
southeast across southern New Mexico and far west Texas today and
tonight. Meanwhile a weak cold front located just north of the cwa
will push to the southwest through the region later this morning
and this afternoon.

Easterly winds behind the boundary will sustain inflow of low
level moisture with surface dewpoints in the 40s and 50s west to
east today and tonight along with corresponding above normal
precipitable water ranging from .7 to 1 inch by late afternoon.
The increase in moisture combined with cooling aloft in advance of
upper system will destabilize air mass causing mucapes to rise to
around 500 to 1000 j/kg. Thus expect more widespread convection
today and tonight as both front and upper disturbance will provide
deeper upward motion. The abundant moisture and slow storm motion
vectors indicate a risk of locally heavy rains...especially
eastern areas where deeper moisture will exist. In addition wet
bulb zero heights below 9000 feet agl and dcape values above 1000
j/kg suggest a threat of both hail and stronger downdrafts with
isolated cells.

Upper system will be east of the cwa by sunrise Thursday with a
subsiding drier northerly flow aloft behind it extending across
New Mexico and west Texas. Subsequently Friday through Tuesday a
very slow moving high amplitude upper ridge will drift east
across Arizona and into New Mexico. This will sustain large scale
subsidence and dry air transport aloft over the cwa with the
subsidence and abundant sunshine causing temperatures to warm
above normal early next week.

Concurrently at the surface high pressure to the east and broad
troughing west of the divide will maintain low level east to
southeast winds most of the extended period with modest amounts of
moisture transport. The moisture will combine with surface heating
to keep air mass weakly unstable with mucapes around 300 to 600
j/kg most locations each afternoon. As a result expect mainly
isolated convection to occur Thursday through next Tuesday with
most of the activity over northern mountains and/or far eastern
zones.

&&

.AVIATION...valid 01/12z-02/12z.
Scattered areas of mvfr and isolated areas of ifr ceilings and
visibility in showers and thunderstorms...mainly from 20z to 06z.
Otherwise vfr conditions with areas of ceilings from 6000 to
10,000 feet agl. Surface winds mostly around 5 to 15 kt but gusts
to 50 kt possible with isolated storms.

&&

.FIRE WEATHER...
A cold front and upper level disturbance will move across southern
New Mexico and west Texas today and tonight generating showers and
thunderstorms across much of the Borderland. A few storms may
produce heavy rains...hail and strong winds. High pressure aloft
will bring seasonably warm mostly dry weather tomorrow through
early next week but there will be sufficient moisture in the air
for isolated thunderstorms each day...especially around mountain
locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 85  61  86  65 /  40  40  10   0
Sierra Blanca           80  57  80  59 /  50  50  20  10
Las Cruces              83  56  86  59 /  30  40  10   0
Alamogordo              81  57  85  61 /  40  40  20  10
Cloudcroft              60  42  64  47 /  50  50  40  20
Truth or Consequences   80  56  85  60 /  30  30  20  10
Silver City             77  50  82  55 /  30  30  30  20
Deming                  84  56  88  60 /  30  30  10   0
Lordsburg               85  56  90  58 /  20  20  10   0
West El Paso Metro      85  62  87  66 /  40  40  10   0
Dell City               80  53  80  55 /  50  50  30  10
Fort Hancock            85  58  85  61 /  40  50  20   0
Loma Linda              79  55  80  58 /  40  50  20   0
Fabens                  85  58  85  61 /  40  40  10   0
Santa Teresa            84  58  86  61 /  40  40  10   0
White Sands HQ          82  61  85  65 /  40  40  10   0
Jornada Range           82  54  85  58 /  30  40  10   0
Hatch                   85  55  89  58 /  30  40  10   0
Columbus                85  59  88  62 /  20  30  10   0
Orogrande               82  57  83  60 /  40  40  20   0
Mayhill                 69  44  68  48 /  50  50  40  20
Mescalero               67  43  72  46 /  50  50  40  20
Timberon                69  41  70  45 /  50  50  40  20
Winston                 74  43  79  46 /  40  30  30  20
Hillsboro               80  52  84  55 /  30  30  20  20
Spaceport               81  53  86  56 /  30  40  10  10
Lake Roberts            79  42  84  46 /  40  30  30  20
Hurley                  79  49  83  53 /  30  30  20   0
Cliff                   84  47  88  51 /  20  20  30  20
Mule Creek              82  43  87  46 /  20  20  10  10
Faywood                 80  50  84  53 /  30  30  20   0
Animas                  85  56  90  59 /  20  20  10   0
Hachita                 85  55  90  60 /  20  30  10   0
Antelope Wells          84  54  89  59 /  20  20  10   0
Cloverdale              79  52  86  58 /  20  20  10   0

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

05 Rogash
Hazardous weather outlook, Jun 1, 7:10 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
710 AM MDT WED JUN 01 2016

NMZ401>417-TXZ418>424-021830-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
710 AM MDT WED JUN 01 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WITH STRONGEST ACTIVITY
OCCURRING THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE
HEAVY RAINS WITH POSSIBLE FLOODING. SEVERAL STORMS MAY ALSO PRODUCE
WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW MAINLY AFTERNOON AND EARLY EVENING SHOWERS  AND THUNDERSTORMS
POSSIBLE EACH DAY WITH MOST OF THE STORMS OCCURRING AROUND THE
HIGHER MOUNTAINS OR FOR AREAS EAST OF EL PASO.

SEVERAL STORMS MAY PRODUCE BRIEF HEAVY RAINS...WIND GUSTS TO 50 MPH
OR SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY FOR THIS
AFTERNOON AND THIS EVENING.

ROGASH

In the hours before

Special weather statement, Jun 1, 1:53 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
153 PM MDT WED JUN 1 2016

TXZ420>422-012045-
SALT BASIN TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-
SOUTHERN HUDSPETH HIGHLANDS TX-
153 PM MDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUDSPETH COUNTY
UNTIL 245 PM MDT...

AT 153 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 12 MILES SOUTH OF CORNUDAS...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
HUDSPETH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3125 10495 3131 10552 3169 10544 3159 10500
TIME...MOT...LOC 1953Z 240DEG 48KT 3161 10544

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:53 PM MDTSpecial Weather StatementEPZHudspeth52 min
Jun 1, 2:07 PM MDTSevere Thunderstorm WarningEPZHudspeth12 min
Jun 1, 3:33 PM MDTSevere Thunderstorm WarningEPZHudspeth42 min
Jun 1, 3:42 PM MDTSpecial Weather StatementEPZHudspeth48 min
Jun 1, 3:50 PM MDTAreal Flood AdvisoryEPZHudspeth3 hr
Jun 1, 5:06 PM MDTSpecial Weather StatementEPZEl Paso39 min
Jun 1, 5:36 PM MDTAreal Flood AdvisoryEPZEl Paso, Hudspeth3 hr
Jun 1, 5:43 PM MDTSpecial Weather StatementEPZEl Paso47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.